|Super high Triglicerides & Colesterol along with Wasting
Jul 27, 1999
I am a 35 year old female who tested HIV+ in 1990, right now my viral load is <50 and my T-Cells are 652. During the past few years my Triglicerides have been steadily rising, last month they went to 3457 and my cholesterol is now at 585. I tried Lipator with no luck. I have been taking Niacin for approx. 6 months now with a dose of 500 mg. after each meal. Nothing seems to be working. I am taking Norvir, Fortavase, Zerit, and DDI. I have also started wasting, I've lost approx. 10% of my LBM. I watch my diet and exerciese a few days a week. What are your thoughts and suggestions? I don't know what to do.
I would appreciate any information you could give me.
Response from Dr. Dieterich
The likely cause of your cholesterol and TG elevation is the Norvir. This is part of the lipodystrophy syndrome. You should certainly consider treating the cholesterol and TG's more aggressively with things like gemfibrozil plus lipitor. On the other hand, you could try switching to a protease-sparing regimen of meds for a while. In the meantime, would also consider checking your testosterone and perhaps adding megestrol to your regimen to help the fat maldistribution. Douglas T. Dieterich, M.D.
starting to waste!
very high triglycerides!
- Can You Get HIV From Touching A Bloody Scab?
- Burning Urethra After Giving Handjob Worried I Have HIV
- Dry Mouth After Masturbation Worried I Have HIV
- Hairy Tongue After Sharing Sex Toys Worried I Have HIV
- Sore Throat After Giving A Bj Worried I Have HIV
- Stinging Pain After Licking Genital Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.